Alert archive / Wyoming / River Flood Warnings in 2011
River Flood Warning 14, NWS Cheyenne, WY
NWS Cheyenne, WY issued this river flood warning at Jun 30, 2011, 11:16 AM MDT for Carbon County, Wyoming. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2011, 11:16 AM MDT (17:16 UTC)
- Expired
- Jul 1, 2011, 9:11 PM MDT
- In force
- 34 hr
- Issued by
- NWS Cheyenne, WY
- Flood severity
- Minor
County Carbon County, WY
The radar
The Cheyenne radar (KCYS), 187 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Encampment River at Mouth near Encampment (ECRW4). The gauge peaked at 6.69 ft at Jun 30, 2011, 8:00 AM MDT.
- Action stage
- 5.5 ft
- Minor stage
- 6.5 ft
- Moderate stage
- 7.5 ft
- Major stage
- 8.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06625000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
669 WGUS45 KCYS 301716 FLWCYS BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 1116 AM MDT THU JUN 30 2011 ...THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN WYOMING... ENCAMPMENT RIVER AT ENCAMPMENT AFFECTING CARBON COUNTY .MOUNTAIN SNOW MELT WILL CONTINUE TO PRODUCE RUNOFF AND HIGH WATER LEVELS ALONG THE ENCAMPMENT RIVER. THE RIVER WILL REMAIN ABOVE FLOOD STAGE INTO THE WEEKEND. THE RIVER LEVELS WILL THEN FLUCTUATE BUT WILL SLOWLY FALL THROUGH EARLY NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... LOW-LYING AREAS AND SECONDARY ROADS MAY BE FLOODED. DO NOT WALK... RIDE BICYCLES...OR DRIVE INTO AREAS WHERE WATER COVERS THE GROUND. GRAPHICAL FORECASTS ARE AVAILABLE AT: HTTP:///WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=CYS (ALL LOWER CASE) THE NEXT STATEMENT WILL BE ISSUED THIS EVENING. && WYC007-011716- /O.NEW.KCYS.FL.W.0014.110630T1716Z-110702T1930Z/ /ECRW4.1.ER.110630T0910Z.110630T1330Z.110702T1330Z.NR/ 1116 AM MDT THU JUN 30 2011 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * FLOOD WARNING FOR THE ENCAMPMENT RIVER AT ENCAMPMENT. * UNTIL SATURDAY AFTERNOON. * AT 1030 AM THURSDAY THE STAGE WAS 6.7 FEET. * FLOOD STAGE IS 6.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL REMAIN AT 6.7 FEET THROUGH FRIDAY AND WILL FALL BELOW FLOOD STAGE SATURDAY MORNING. * IMPACT...AT 6.5 FEET...FLOOD STAGE. LOW LYING FLOODING UPSTREAM IN RIVERSIDE. FLOODING OVER LOWER CAMPSITES ALONG RIVER AT LAZY ACRES CAMPGROUND IN RIVERSIDE. MINOR FLOODING OVER ODD FELLOWS CAMPGROUND AND BAGGOT ROCKS ROAD. WATER BEGINS TO ENCROACH GAGEHOUSE. * IMPACT...AT 5.5 FEET...BANKFULL STAGE. NEED TO MONITOR LEVEL OF THE RIVER UPSTREAM IN RIVERSIDE. WATER BEGINS TO FLOW OVER THE LOW LYING AREAS NEAR LAZY ACRES CAMPGROUND IN RIVERSIDE. WATER BEGINS TO FLOW OVER THE LOW LYING AREAS OF ODD FELLOWS CAMPGROUND AND BAGGOT ROCKS ROAD. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 6.7 FEET ON JUN 15 1979. $$
3 follow-up statements
323 WGUS85 KCYS 010239 FLSCYS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 839 PM MDT THU JUN 30 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN WYOMING... ENCAMPMENT RIVER AT ENCAMPMENT AFFECTING CARBON COUNTY NORTH PLATTE RIVER NEAR SINCLAIR AFFECTING CARBON COUNTY NORTH PLATTE RIVER AT SARATOGA AFFECTING CARBON COUNTY .MOUNTAIN SNOW MELT WILL CONTINUE TO PRODUCE RUNOFF AND HIGH WATER LEVELS ALONG THE UPPER NORTH PLATTE RIVER AT SARATOGA AND SINCLAIR AND THE ENCAMPMENT RIVER AT ENCAMPMENT. THE RIVERS WILL REMAIN ABOVE FLOOD STAGE THROUGH EARLY NEXT WEEK. ALTHOUGH THE RIVER LEVELS WILL FLUCTUATE...THEY ARE EXPECTED TO SLOWLY DECLINE THROUGH EARLY NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE OR WALK THROUGH FLOODED AREAS OR GO AROUND FLOOD RELATED BARRICADES. THE WATER MAY BE DEEP ENOUGH TO FLOAT YOU OR YOUR VEHICLE. GRAPHICAL FORECASTS ARE AVAILABLE AT: HTTP:///WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=CYS (ALL LOWER CASE) THE NEXT STATEMENT WILL BE ISSUED FRIDAY MORNING.. && WYC007-020239- /O.CON.KCYS.FL.W.0014.000000T0000Z-110702T1930Z/ /ECRW4.1.ER.110630T0910Z.110630T1330Z.110702T1330Z.NR/ 839 PM MDT THU JUN 30 2011 THE FLOOD WARNING CONTINUES FOR THE ENCAMPMENT RIVER AT ENCAMPMENT. * UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 730 PM THURSDAY THE STAGE WAS 6.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 6.5 FEET. * FORECAST...THE RIVER WILL RISE TO 6.7 FEET FRIDAY MORNING AND TO 6.6 FEET SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE SATURDAY MORNING. * IMPACT...AT 6.5 FEET...FLOOD STAGE. LOW LYING FLOODING UPSTREAM IN RIVERSIDE. FLOODING OVER LOWER CAMPSITES ALONG RIVER AT LAZY ACRES CAMPGROUND IN RIVERSIDE. MINOR FLOODING OVER ODD FELLOWS CAMPGROUND AND BAGGOT ROCKS ROAD. WATER BEGINS TO ENCROACH GAGEHOUSE. * IMPACT...AT 5.5 FEET...BANKFULL STAGE. NEED TO MONITOR LEVEL OF THE RIVER UPSTREAM IN RIVERSIDE. WATER BEGINS TO FLOW OVER THE LOW LYING AREAS NEAR LAZY ACRES CAMPGROUND IN RIVERSIDE. WATER BEGINS TO FLOW OVER THE LOW LYING AREAS OF ODD FELLOWS CAMPGROUND AND BAGGOT ROCKS ROAD. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 6.7 FEET ON JUN 15 1979. $$ WYC007-020238- /O.CON.KCYS.FL.W.0006.000000T0000Z-000000T0000Z/ /SINW4.2.ER.110604T0607Z.110619T1715Z.000000T0000Z.NR/ 839 PM MDT THU JUN 30 2011 THE FLOOD WARNING CONTINUES FOR THE NORTH PLATTE RIVER NEAR SINCLAIR. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 745 PM THURSDAY THE STAGE WAS 9.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 9.7 FEET BY FRIDAY MORNING THEN BEGIN FALLING. * IMPACT...AT 10.0 FEET...LOWLAND FLOODING BECOMES MORE WIDESPREAD ALONG THE LEFT BANK NEAR THE FORT STEELE STATE HISTORIC SITE. FLOODING ALSO INTENSIFIES ACROSS LOW LYING AREAS AT THE SINCLAIR GOLF COURSE. * IMPACT...AT 9.0 FEET...FLOOD STAGE. MINOR LOWLAND FLOODING ALONG LEFT BANK NEAR THE FORT STEELE STATE HISTORIC SITE. MINOR FLOODING ACROSS LOW LYING AREAS AT THE SINCLAIR GOLF COURSE. * IMPACT...AT 8.5 FEET...BANKFULL STAGE. THE RIVER MAY BEGIN TO OVERTOP ITS BANKS ACROSS LOW LYING AREAS ALONG THE LEFT BANK NEAR THE FORT STEELE STATE HISTORIC SITE. MINOR FLOODING IS ALSO POSSIBLE ALONG LOW LYING AREAS AT THE SINCLAIR GOLF COURSE. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 9.7 FEET ON JUN 15 1957. $$ WYC007-020238- /O.EXT.KCYS.FL.W.0005.000000T0000Z-110705T1800Z/ /SRAW4.2.ER.110603T0630Z.110618T2000Z.110705T1200Z.NR/ 839 PM MDT THU JUN 30 2011 ...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE NORTH PLATTE RIVER AT SARATOGA. * UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 745 PM THURSDAY THE STAGE WAS 9.7 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 8.5 FEET. * FORECAST...THE RIVER WILL SLOWLY FALL TO NEAR 8.5 FEET BY EARLY NEXT WEEK. * IMPACT...AT 10.2 FEET...RECORD FLOW OF 16100 CFS OCCURRED AT THIS STAGE (6/13/2010). * IMPACT...AT 9.5 FEET...MAJOR FLOODING OF DEER HAVEN MOBILE HOME PARK JUST NORTH OF DOWNTOWN SARATOGA. MINOR FLOODING OF HOMES ALONG LEFT AND RIGHT BANKS IN SARATOGA. VETERANS ISLAND PARK IS INUNDATED WITH FLOOD WATERS. A MAJORITY OF THE GOLF COURSE NEAR THE SARATOGA INN IS UNDER WATER. WATER APPROACHING BASE OF WOODEN STEPS OF NE CORNER OF SIERRA MADRE TROUT CLUB HOUSE 100 FT DOWNSTREAM ON LEFT BANK. * IMPACT...AT 9.0 FEET...FLOODING OF LOW LYING AREAS IN THE DEER HAVEN MOBILE HOME AND RV PARK INTENSIFIES AND BECOMES MORE WIDESPREAD. STANDING WATER OVER YARDS OF HOMES ALONG RIVER IN TOWN. FLOOD WATERS BEGIN AFFECTING ACCESS TO VETERANS ISLAND PARK. THE GOLF COURSE NEAR THE SARATOGA INN BECOMES INUNDATED WITH WATER. * IMPACT...AT 8.5 FEET...FLOOD STAGE. LOW LYING AREAS IN THE DEER HAVEN MOBILE HOME AND RV PARK JUST NORTH OF DOWNTOWN BEGIN TO BE IMPACTED BY FLOOD WATERS. WATER APPROACHES LOW LYING AREAS OF HOMES ALONG RIVER IN TOWN. WATER ENTERING LOW AREAS OF VETERANS ISLAND PARK. * IMPACT...AT 7.5 FEET...BANKFULL STAGE. WATER APPROACHES LOW LYING AREAS WITH ONLY MINOR FLOODING. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 9.8 FEET ON JUN 14 1957. $$
785 WGUS85 KCYS 011743 FLSCYS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1143 AM MDT FRI JUL 1 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN WYOMING... ENCAMPMENT RIVER AT ENCAMPMENT AFFECTING CARBON COUNTY NORTH PLATTE RIVER AT SARATOGA AFFECTING CARBON COUNTY NORTH PLATTE RIVER NEAR SINCLAIR AFFECTING CARBON COUNTY .MOUNTAIN SNOW MELT WILL CONTINUE TO PRODUCE RUNOFF AND HIGH WATER LEVELS ALONG THE UPPER NORTH PLATTE RIVER AT SARATOGA AND SINCLAIR AND THE ENCAMPMENT RIVER AT ENCAMPMENT. THE RIVERS WILL REMAIN ABOVE FLOOD STAGE THROUGH THE MIDDLE PART OF NEXT WEEK. ALTHOUGH THE RIVER LEVELS WILL FLUCTUATE...THEY ARE EXPECTED TO SLOWLY DECLINE THROUGH NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE OR WALK THROUGH FLOODED AREAS OR GO AROUND FLOOD RELATED BARRICADES. THE WATER MAY BE DEEP ENOUGH TO FLOAT YOU OR YOUR VEHICLE. GRAPHICAL FORECASTS ARE AVAILABLE AT: HTTP:///WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=CYS (ALL LOWER CASE) THE NEXT STATEMENT WILL BE ISSUED THIS EVENING. && WYC007-021743- /O.EXT.KCYS.FL.W.0014.000000T0000Z-110702T1800Z/ /ECRW4.1.ER.110630T0910Z.110630T1330Z.110702T1200Z.NR/ 1143 AM MDT FRI JUL 1 2011 THE FLOOD WARNING CONTINUES FOR THE ENCAMPMENT RIVER AT ENCAMPMENT. * UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 10:30 AM FRIDAY THE STAGE WAS 6.1 FEET. * FLOOD STAGE IS 6.5 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE BACK TO TO NEAR FLOOD STAGE SATURDAY MORNING. THE RIVER STAGE WILL THEN FLUCTUATE BUT SLOWLY FALL. * IMPACT...AT 6.5 FEET...FLOOD STAGE. LOW LYING FLOODING UPSTREAM IN RIVERSIDE. FLOODING OVER LOWER CAMPSITES ALONG RIVER AT LAZY ACRES CAMPGROUND IN RIVERSIDE. MINOR FLOODING OVER ODD FELLOWS CAMPGROUND AND BAGGOT ROCKS ROAD. WATER BEGINS TO ENCROACH GAGEHOUSE. * IMPACT...AT 5.5 FEET...BANKFULL STAGE. NEED TO MONITOR LEVEL OF THE RIVER UPSTREAM IN RIVERSIDE. WATER BEGINS TO FLOW OVER THE LOW LYING AREAS NEAR LAZY ACRES CAMPGROUND IN RIVERSIDE. WATER BEGINS TO FLOW OVER THE LOW LYING AREAS OF ODD FELLOWS CAMPGROUND AND BAGGOT ROCKS ROAD. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 6.5 FEET ON JUN 24 1983. $$ WYC007-021743- /O.CON.KCYS.FL.W.0006.000000T0000Z-000000T0000Z/ /SINW4.2.ER.110604T0607Z.110619T1715Z.000000T0000Z.NR/ 1143 AM MDT FRI JUL 1 2011 THE FLOOD WARNING CONTINUES FOR THE NORTH PLATTE RIVER NEAR SINCLAIR. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 1045 AM FRIDAY THE STAGE WAS 9.8 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER WILL FALL TO A STAGE OF 9.7 FEET BY SATURDAY MORNING AND THEN FLUCTUATE BUT CONTINUE TO VERY SLOWLY FALL. * IMPACT...AT 10.0 FEET...LOWLAND FLOODING BECOMES MORE WIDESPREAD ALONG THE LEFT BANK NEAR THE FORT STEELE STATE HISTORIC SITE. FLOODING ALSO INTENSIFIES ACROSS LOW LYING AREAS AT THE SINCLAIR GOLF COURSE. * IMPACT...AT 9.0 FEET...FLOOD STAGE. MINOR LOWLAND FLOODING ALONG LEFT BANK NEAR THE FORT STEELE STATE HISTORIC SITE. MINOR FLOODING ACROSS LOW LYING AREAS AT THE SINCLAIR GOLF COURSE. * IMPACT...AT 8.5 FEET...BANKFULL STAGE. THE RIVER MAY BEGIN TO OVERTOP ITS BANKS ACROSS LOW LYING AREAS ALONG THE LEFT BANK NEAR THE FORT STEELE STATE HISTORIC SITE. MINOR FLOODING IS ALSO POSSIBLE ALONG LOW LYING AREAS AT THE SINCLAIR GOLF COURSE. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 9.9 FEET ON JUN 26 1983. $$ WYC007-021743- /O.EXT.KCYS.FL.W.0005.000000T0000Z-110706T0900Z/ /SRAW4.2.ER.110603T0630Z.110618T2000Z.110706T0300Z.NR/ 1143 AM MDT FRI JUL 1 2011 ...FLOOD WARNING EXTENDED UNTIL LATE TUESDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE NORTH PLATTE RIVER AT SARATOGA. * UNTIL LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 1045 AM FRIDAY THE STAGE WAS 9.7 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 8.5 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TUESDAY BEFORE MIDNIGHT. * IMPACT...AT 9.5 FEET...MAJOR FLOODING OF DEER HAVEN MOBILE HOME PARK JUST NORTH OF DOWNTOWN SARATOGA. MINOR FLOODING OF HOMES ALONG LEFT AND RIGHT BANKS IN SARATOGA. VETERANS ISLAND PARK IS INUNDATED WITH FLOOD WATERS. A MAJORITY OF THE GOLF COURSE NEAR THE SARATOGA INN IS UNDER WATER. WATER APPROACHING BASE OF WOODEN STEPS OF NE CORNER OF SIERRA MADRE TROUT CLUB HOUSE 100 FT DOWNSTREAM ON LEFT BANK. * IMPACT...AT 9.0 FEET...FLOODING OF LOW LYING AREAS IN THE DEER HAVEN MOBILE HOME AND RV PARK INTENSIFIES AND BECOMES MORE WIDESPREAD. STANDING WATER OVER YARDS OF HOMES ALONG RIVER IN TOWN. FLOOD WATERS BEGIN AFFECTING ACCESS TO VETERANS ISLAND PARK. THE GOLF COURSE NEAR THE SARATOGA INN BECOMES INUNDATED WITH WATER. * IMPACT...AT 8.5 FEET...FLOOD STAGE. LOW LYING AREAS IN THE DEER HAVEN MOBILE HOME AND RV PARK JUST NORTH OF DOWNTOWN BEGIN TO BE IMPACTED BY FLOOD WATERS. WATER APPROACHES LOW LYING AREAS OF HOMES ALONG RIVER IN TOWN. WATER ENTERING LOW AREAS OF VETERANS ISLAND PARK. * IMPACT...AT 7.5 FEET...BANKFULL STAGE. WATER APPROACHES LOW LYING AREAS WITH ONLY MINOR FLOODING. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 9.8 FEET ON JUN 14 1957. $$
256 WGUS85 KCYS 020311 FLSCYS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 911 PM MDT FRI JUL 1 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN WYOMING... ENCAMPMENT RIVER AT ENCAMPMENT AFFECTING CARBON COUNTY .MOUNTAIN SNOW MELT WILL CONTINUE TO PRODUCE RUNOFF AND HIGH WATER LEVELS ALONG THE ENCAMPMENT RIVER AT ENCAMPMENT...BUT WILL FLUCTUATE BELOW FLOOD STAGE THROUGH THE WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE OR WALK THROUGH FLOODED AREAS OR GO AROUND FLOOD RELATED BARRICADES. THE WATER MAY BE DEEP ENOUGH TO FLOAT YOU OR YOUR VEHICLE. GRAPHICAL FORECASTS ARE AVAILABLE AT: HTTP:///WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=CYS (ALL LOWER CASE) THIS WILL BE THE LAST FLOOD WARNING STATEMENT WITH THIS EVENT. && WYC007-020341- /O.CAN.KCYS.FL.W.0014.000000T0000Z-110702T1800Z/ /ECRW4.1.ER.110630T0910Z.110630T1330Z.000000T0000Z.NR/ 911 PM MDT FRI JUL 1 2011 THE FLOOD WARNING IS CANCELLED FOR THE ENCAMPMENT RIVER AT ENCAMPMENT. * AT 8:30 PM FRIDAY THE STAGE WAS 5.6 FEET. * FLOOD STAGE IS 6.5 FEET. * FORECAST...THE RIVER WILL FLUCTUATE BETWEEN 6.3 FEET AND 5.5 FEET THROUGH THE WEEKEND. * IMPACT...AT 6.5 FEET...FLOOD STAGE. LOW LYING FLOODING UPSTREAM IN RIVERSIDE. FLOODING OVER LOWER CAMPSITES ALONG RIVER AT LAZY ACRES CAMPGROUND IN RIVERSIDE. MINOR FLOODING OVER ODD FELLOWS CAMPGROUND AND BAGGOT ROCKS ROAD. WATER BEGINS TO ENCROACH GAGEHOUSE. * IMPACT...AT 5.5 FEET...BANKFULL STAGE. NEED TO MONITOR LEVEL OF THE RIVER UPSTREAM IN RIVERSIDE. WATER BEGINS TO FLOW OVER THE LOW LYING AREAS NEAR LAZY ACRES CAMPGROUND IN RIVERSIDE. WATER BEGINS TO FLOW OVER THE LOW LYING AREAS OF ODD FELLOWS CAMPGROUND AND BAGGOT ROCKS ROAD. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 6.3 FEET ON JUN 9 1972. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this river flood warning went out at Jun 30, 9:56 AM MDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 30, 9:56 AM MDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 956 AM MDT THU JUN 30 2011 .DISCUSSION...THUNDERSTORMS AS OF 1530Z WERE STARTING TO MOVE INTO FAR WESTERN CARBON COUNTY. THE ACTIVITY IS ASSOCIATED WITH A 250 MB JET STREAK CURRENTLY MOVING INTO SOUTH CENTRAL WYOMING. A POTENT SHORTWAVE TROUGH MOVING INTO CENTRAL UTAH AND WEST CENTRAL COLORADO AT MID MORNING WILL APPROACH THE CWA THIS AFTERNOON AIDING IN THE SYNOPTIC LIFT. LIFTED INDICES AS OF 15Z WERE AROUND ZERO OVER THE CWA AND SURFACE DEW POINTS WERE MAINLY IN THE 50S. WITH THE LIFT...INSTABILITY AND MOISTURE IN PLACE FOR THE AFTERNOON AND EVENING...THUNDERSTORMS WILL RESULT AND HAVE INCREASED POPS OVER THE CWA. STORMS ALREADY THIS MORNING TO OUR WEST HAVE PRODUCED WIND GUSTS TO 45 MPH...HEAVY RAIN AND QUITE A BIT OF LIGHTNING. MODEL CAPE AND INSTABILITY VALUES FOR 00Z ARE MARGINAL FOR SEVERE WEATHER...BUT BASED ON CURRENT LAPS INFORMATION AND RADAR...BELIEVE THAT THOSE VALUES ARE UNDERDONE. BELIEVE THAT SOME STORMS WILL PRODUCE SEVERE WEATHER MAINLY IN THE FORM OF STRONG WIND GUSTS AND HAIL ALONG WITH HEAVY RAIN AS THEY SPREAD FROM WEST TO EAST. ONE NEGATIVE WILL BE THE EFFECTS OF A PRE FRONTAL TROUGH WHICH WILL SHIFT THE WINDS TO MORE WESTERLY OVER SOUTHEAST WYOMING THIS AFTERNOON. THIS MAY REDUCE THE SHEAR AND DRY THE ATMOSPHERE SOME AND REDUCE THE THREAT OF SEVERE WEATHER A BIT IN THAT PART OF THE CWA. WILL MONITOR THE DEVELOPMENT OF THE BOUNDARY LAYER WESTERLY WINDS CLOSELY TODAY. && .PREVIOUS DISCUSSION.../ISSUED AT 554 AM MDT THU JUN 30 2011/... AVIATION....12Z TAF ISSUANCE...ISOLATED SHOWERS WILL CONTINUE TO MOVE THROUGH AREAS ALONG AND WEST OF THE LARAMIE RANGE THIS MORNING. AFTER A BRIEF BREAK...SCATTERED SHOWERS AND THUNDERSTORMS WILL THEN DEVELOP OVER THE MOUNTAINS EARLY THIS AFTERNOON AND MOVE TO THE NORTHEAST ACROSS THE PLAINS OF WYOMING AND NEBRASKA THROUGH THE EVENING. MVFR CEILINGS AND VISIBILITIES MAY OCCUR WITH THE ACTIVITY...WITH SOME STORMS PRODUCING STRONG DOWNDRAFT WINDS AND HAIL. SOUTHWEST WINDS WILL INCREASE THROUGH THE DAY AS WELL AND WILL GUST AS HIGH AS 40 KNOTS AFTER 16Z MAINLY IN AREAS ALONG AND WEST OF THE LARAMIE RANGE. WINDS AND SHOWER ACTIVITY WILL DIMINISH TONIGHT. && .PREV DISCUSSION... /ISSUED 400 AM MDT THU JUN 30 2011/ SHORT TERM...TODAY THROUGH FRIDAY NIGHT LATEST WATER VAPOR LOOP WAS SHOWING THE POTENTIAL VORTICITY ANOMALY MAKING SLOW PROGRESSION EAST THROUGH SOUTHERN NEVADA. AHEAD OF THIS FEATURE...PLENTY OF MOISTURE CONTINUES TO STREAM NORTH FROM MEXICO FORMING A SOMEWHAT MONSOONAL FLOW. IN FACT...LATEST SATELLITE IMAGE OF PRECIPITABLE WATER WAS AROUND 150 PERCENT OF NORMAL WHICH IS AROUND .75 INCH ACROSS THE WESTERN PORTION OF OUR FORECAST AREA. SURFACE DEWPOINTS ARE EVEN IN THE LOW TO MID 50S...WHICH IS HIGHER THAN WHAT THE MODELS ARE PROGGING AT THIS TIME. THIS RICH AIR MASS SHOULD RESULT IN MINIMAL CAP THIS AFTERNOON ACROSS AREAS WEST OF THE LARAMIE RANGE. WE WENT AHEAD AND BUMPED UP POPS ACROSS THIS REGION ESPECIALLY THIS AFTERNOON. ANOTHER CONCERN IS A JET STREAK (50KTS) MOVING THROUGH NORTHERN UTAH. THIS JET ENERGY SHOULD CONTINUE TO MOVE EAST INTO THE WESTERN PORTION OF THE FORECAST AREA THIS AFTERNOON. THESE WINDS COMBINED WITH SURFACE BASED CAPES AROUND 1000 J/KG WILL FAVOR SOME SCATTERED SEVERE STORMS EARLY THIS AFTERNOON WITH THE MAIN THREATS BEING STRONG DOWNBURST WINDS WEST OF THE LARAMIE RANGE. DIRECTIONAL SHEAR IS QUITE LIMITED IN THIS REGION...SO I WOULD NOT EXPECT A BIT HAIL THREAT AT THIS TIME. FURTHER EAST ALONG THE CHEYENNE RIDGE...THE STORMS MAY ARRIVE OR DEVELOP A LITTLE LATER IN THE AFTERNOON AFTER 3 OR 4 PM WHEN THE MODELS PROG A MID LEVEL JET STREAK PUSHING NORTHEAST FROM COLORADO. SURFACE DEWPOINTS ACROSS THIS REGION ARE CURRENTLY IN THE LOW TO MID 40S. IF THESE DEWPOINTS CONTINUE TO BE A BIT LOWER THAN I WOULD EXPECT THE PRIMARY THREAT TO BE DOWNBURST WINDS WITH MARGINAL HAIL. THE NEBRASKA PANHANDLE MAY SEE THE ACTION DEVELOP AFTER 5 PM AS THE JET STREAK LIFTS NORTHEAST FROM COLORADO. THIS WILL ALSO BE DEPENDENT ON HOW ORGANIZED THE STORMS WILL BE CROSSING THE LARAMIE RANGE. THE ENVIRONMENT IN THIS REGION IS SHOWING MORE POTENTIAL FOR DIRECTIONAL SHEAR WHICH WOULD SUPPORT MORE IN THE WAY OF ROTATING UPDRAFTS. HOWEVER...IF THE STORMS BECOME MORE ORGANIZED AFTER CROSSING THE LARAMIE RANGE THEN IT MAY EVOLVE INTO MORE OF BOW STRUCTURE. OVERALL IT LOOKS TO BE A VERY ACTIVE DAY WITH SOME INITIATION TAKING PLACE AFTER 1 PM MAINLY IN THE WESTERN PORTION OF THE FORECAST AREA. TONIGHT: THE STORMS SHOULD BEGIN TO EXIT THE AREA BY AROUND MIDNIGHT...BUT THERE MAY BE SOME LINGERING SHOWERS AND STORMS IN NEBRASKA PANHANDLE AFTER MIDNIGHT. A FRONTAL BOUNDARY IS ALSO PROGGED TO MOVE THROUGH THE REGION DURING THE EVENING WHICH WILL TEND TO BRING COOLER TEMPERATURES. FRIDAY-FRIDAY NIGHT: A SOMEWHAT COOLER DAY IS EXPECTED. WE DID BACK OFF A BIT ON TEMPERATURES COMPARED TO THE PREVIOUS FORECAST SINCE IT APPEARS LIKE AREAS EAST OF THE LARAMIE RANGE MAY SEE MORE NORTH-NORTHWEST FLOW. THE MODELS HAVE BEEN FAIRLY CONSISTENT IN BRINGING A WEAK POTENTIAL VORTICITY ANOMALY THROUGH THE NORTHEAST SECTION OF FORECAST AREA DURING THE LATE AFTERNOON. COULD SEE A STRONG STORM OR TWO IN THIS REGION...BUT SHEAR LOOKS TO BE QUITE LIMITED FOR ANY LARGE HAIL THREAT. AFTER THIS POTENTIAL VORTICITY ANOMALY PASSES THROUGH...DRYING CONDITIONS CAN BE EXPECTED WITH DECENT RADIATIONAL COOLING SETTING UP OVERNIGHT ESPECIALLY EAST OF THE LARAMIE RANGE. LONG TERM...SATURDAY THROUGH WEDNESDAY NIGHT...BROAD UPPER LEVEL RIDGE WILL BEGIN TO BUILD ON SATURDAY AND PERSIST FOR THE MOST PART THROUGH WEDNESDAY. THIS WILL KEEP TEMPS ON THE WARM SIDE WITH SUNDAY AND MONDAY PROGGED TO BE THE WARMEST DAYS AS THE THERMAL RIDGE AXIS MOVES ACROSS THE ROCKIES DURING THAT TIME. AS FOR THUNDERSTORM CHANCES...WILL SEE A SLIGHT CHANCE MAINLY ACROSS THE EASTERN PLAINS ON SATURDAY AS A SHORTWAVE MOVES ACROSS WYOMING IN ZONAL FLOW ALOFT. SUNDAY AND MONDAY WILL BE DRY FOR THE MOST PART WITH THE RIDGE BUILDING OVERHEAD...WITH MAYBE AN ISOLATED STORM OR TWO LATE MONDAY AFTERNOON AS A WEAK FRONT ASSOCIATED WITH A SYSTEM IN CANADA SWINGS SOUTH ACROSS THE AREA. TEMPS WILL COOL INTO THE 70S AND 80S BEHIND THIS FRONT FOR TUESDAY AND WEDNESDAY...AND SOUTHEASTERLY SURFACE FLOW WILL STRENGTHEN AS WELL AND ADVECT HIGHER DEWPOINTS IN FROM THE POOL OF MOISTURE OUT EAST. MIDLEVEL PACIFIC MOISTURE AND A NUMBER OF UPPER LEVEL SHORTWAVES WILL ROUND THE TOP OF THE RIDGE...SO CALLED RIDGE ROLLERS...THROUGH MIDWEEK AND WILL COMBINE WITH THE LLVL UPSLOPE FLOW TO BRING A RETURN OF SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA. FIRE WEATHER... THERE IS A PRETTY GOOD SHOT OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY AND THIS EVENING WHICH WILL KEEP THE RELATIVE HUMIDITIES ON THE HIGHER END OF THE SPECTRUM THIS AFTERNOON (30 TO 40 PERCENT). THIS SHOULD KEEP FUELS FAIRLY MOIST TODAY INTO TONIGHT...BUT WE WOULD EXPECT FUELS CONTINUE TO DRY OUT THIS WEEKEND INTO EARLY NEXT WEEK AS AN UPPER LEVEL RIDGE BUILDS OVER THE REGION. THIS TIME FRAME WILL CERTAINLY NEED TO BE WATCHED. HYDROLOGY... FLOOD WARNINGS REMAIN IN EFFECT FOR SARATOGA...SINCLAIR...HENRY AND MITCHELL ALONG THE NORTH PLATTE RIVER AS WELL AS THE LARAMIE RIVER NEAR LARAMIE. RIVER LEVELS WILL REMAIN STEADY OR SLOWLY FALL THROUGH EARLY NEXT WEEK ALONG THE LOWER NORTH PLATTE RIVER...WITH DIURNAL RISES AND FALLS MIXED IN WITH A GENERAL DECREASING TREND FURTHER WEST. HOT TEMPERATURES ARE FORECAST THROUGH EARLY NEXT WEEK WHICH WILL RESULT IN INCREASED MOUNTAIN SNOW MELT. HOWEVER...WITH MOST OF THE SNOW PACK BELOW 9500 FEET MSL IN THE MOUNTAINS ALREADY MELTED... DO NOT ANTICIPATE ANY SIGNIFICANT RISES THIS WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER/HYDROLOGY...REC LONG TERM/AVIATION...RJM UPDATE...WEILAND
Hazardous weather outlook, Jun 30, 10:08 AM MDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1008 AM MDT THU JUN 30 2011 WYZ101>119-011045- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1008 AM MDT THU JUN 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP BY EARLY AFTERNOON IN AREAS ALONG AND WEST OF THE LARAMIE RANGE. THE ACTIVITY WILL THEN MOVE NORTHEAST AND SPREAD OVER THE REST OF SOUTHEAST WYOMING BY MID AFTERNOON. SOME OF THE THUNDERSTORMS WILL PRODUCE HAIL TOONE INCH IN DIAMETER...WIND GUSTS TO 60 MPH AND HEAVY RAINFALL. THE THUNDERSTORMS WILL END OVER SOUTHEAST WYOMING BY LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED STRONG STORMS MAY DEVELOP MAINLY NORTH OF A GLENDO TO TORRINGTON LINE ON FRIDAY. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON SATURDAY AND EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-011045- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1008 AM MDT THU JUN 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS MAY DEVELOP OR MOVE INTO THE NEBRASKA PANHANDLE BY LATE IN THE AFTERNOON. SOME OF THE STORMS MAY BECOME SEVERE WITH THE MAIN THREATS BEING WIND GUSTS TO 70 MPH...HAIL UP TO ONE AND ONE HALF INCHES IN DIAMETER AND HEAVY RAIN. THE STORMS WILL WEAKEN AND MOVE EAST OF THE PANHANDLE SHORTLY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED STRONG STORMS MAY DEVELOP MAINLY NORTH OF A TORRINGTON TO ALLIANCE LINE ON FRIDAY. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON SATURDAY AND EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
In the hours before
Local storm report, Jun 30, 7:33 AM MDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
733 AM MDT THU JUN 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND GST 2 WSW FEDERAL 41.26N 105.13W
06/29/2011 E70 MPH LARAMIE WY TRAINED SPOTTER
LATE REPORT. TIME ESTIMATED BASED ON RADAR.
&&
HAMMERSpecial weather statement, Jun 30, 10:42 AM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1042 AM MDT THU JUN 30 2011 WYZ104-109-301745- CENTRAL CARBON COUNTY WY-FERRIS/SEMINOE/SHIRLEY MOUNTAINS WY- 1042 AM MDT THU JUN 30 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CARBON COUNTY UNTIL 1145 AM MDT... AT 1040 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TETON RESERVOIR...OR 12 MILES SOUTH OF RAWLINS...MOVING NORTHEAST AT 40 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SINCLAIR... I-80 EXIT 215... I-80 EXIT 221... THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 216 AND 232. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. MSW
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 6:20 PM MDT | Severe Thunderstorm Warning | CYS | Albany | 51 min |
| Jun 29, 6:45 PM MDT | Severe Thunderstorm Warning | CYS | Carbon | 38 min |
| Jun 29, 6:57 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie | 37 min |
| Jun 30, 2:03 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Niobrara | 24 min |
| Jun 30, 3:19 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 41 min |
| Jun 30, 3:58 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie | 47 min |
Nearby
River Flood Warnings in Wyoming, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.